Alert archive / Missouri / River Flood Warnings in 2024

River Flood Warning 142, NWS St. Louis, MO

November 4, 2024Boone County, Missouri

NWS St. Louis, MO issued this river flood warning at Nov 4, 2024, 9:51 PM CST for Boone County, Missouri. It took effect at Nov 5, 2024, 1:56 AM CST. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Nov 4, 2024, 9:51 PM CST (03:51 UTC)
In effect from
Nov 5, 2024, 1:56 AM CST
Expired
Nov 5, 2024, 8:02 AM CST
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Boone County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Hinkson Creek at Columbia (TGRM7). The gauge peaked at 8.71 ft at Nov 4, 2024, 10:00 PM CST.

actionminormoderate5101511/0511/06
Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

957 
WGUS43 KLSX 050351
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
951 PM CST Mon Nov 4 2024

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Hinkson Creek at Columbia.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions change.

This product, along with additional weather and stream information, 
is available at https://water.noaa.gov/wfo/lsx

&&

MOC019-061600-
/O.NEW.KLSX.FL.W.0142.241105T0756Z-241106T2000Z/
/TGRM7.1.ER.241105T0756Z.241105T0900Z.241105T1330Z.NO/
951 PM CST Mon Nov 4 2024

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY WEDNESDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Hinkson Creek at Columbia.

* WHEN...From late tonight to early Wednesday afternoon.

* IMPACTS...At 16.0 feet, Right bank 50 feet downstream of the old 
  Providence Road bridge begins to flood.

* ADDITIONAL DETAILS...
  - At 9:00 PM CST Monday the stage was 7.2 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 16.0 feet late
    tonight. It will then fall below flood stage tomorrow
    morning.
  - Flood stage is 15.0 feet.



&&


               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Wed   Thu   Fri   Sat   Sun

Hinkson Creek
  Columbia     15.0    7.2     4.7   4.1   MSG   MSG   MSG



&&

LAT...LON 3895 9231 3894 9230 3891 9232 3891 9241
      3893 9241


$$

19
1 follow-up statement
346 
WGUS83 KLSX 051402
FLSLSX

Flood Statement
National Weather Service St Louis MO
802 AM CST Tue Nov 5 2024

...The Flood Warning is cancelled for the following river in 
Missouri...

  Hinkson Creek at Columbia.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.

MOC019-051515-
/O.CAN.KLSX.FL.W.0142.000000T0000Z-241105T1402Z/
/TGRM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
802 AM CST Tue Nov 5 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Hinkson Creek at Columbia.

* ADDITIONAL DETAILS...
  - At 7:00 AM CST Tuesday the stage was 6.1 feet.
  - Forecast...The river is expected to rise to a crest of 6.4
    feet late this morning.



&&


               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Wed   Thu   Fri   Sat   Sun

Hinkson Creek
  Columbia     15.0    6.1     4.7   MSG   MSG   MSG   MSG



&&

LAT...LON 3895 9231 3894 9230 3891 9232 3891 9241
      3893 9241


$$

Gosselin

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 4, 5:42 PM CST, 4 hours 9 minutes earlier. Its key messages:

  • Showers and thunderstorms will continue through tonight. A few severe thunderstorms will be possible this evening, particularly over central and east central Missouri. The primary threats will be large hail and damaging winds.
  • Rain will move out of the area by late Tuesday leaving Wednesday and Thursday. There will be additional chances of rain over the weekend.
Area forecast discussion, Nov 4, 5:42 PM CST, 4 hours 9 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
542 PM CST Mon Nov 4 2024

.KEY MESSAGES...

- Showers and thunderstorms will continue through tonight. A few
severe thunderstorms will be possible this evening, particularly
over central and east central Missouri.  The primary threats will be
large hail and damaging winds.

- Rain will move out of the area by late Tuesday leaving Wednesday
and Thursday.  There will be additional chances of rain over the
weekend.

&&

.SHORT TERM...  (Through Late Tuesday Night)
Issued at 330 PM CST Mon Nov 4 2024

A band of showers and scattered thunderstorms that has produced
flooding over southeast Missouri into southwest Illinois today has
begun to lift northward this afternoon along weak boundary.  It will
continue to lift northward into the northern CWA through early
evening.  Strong to severe thunderstorms are currently moving into
western Missouri ahead of a cold front.  Latest mesoanalysis is
showing 500-1000+ J/kg of MLCAPE along along the MO/AR state line
that the RAP has moving north into central MO by 00Z.  CAMS have the
current line of storms moving east into the CWA by early this
evening and then slowly progressing east ahead of the front through
the across eastern MO/SW IL during the late evening and overnight
hours.  The combination of instability and deep/low layer shear
still favors a few severe storms capable of producing damaging
winds and isolated tornadoes over central and east central MO this
evening. The chance for severe weather will decrease overnight as
the line moves into less instability. In addition, another 1-2"+
of rainfall will be possible through tomorrow, but the axis of
heaviest rainfall will now be over the northwest third of the CWA
which will limit additional flooding.

The chance for showers and scattered thunderstorms will continue
into Tuesday as the front slowly moves east across the area. The
front will not clear the area until late in the day, so the chances
will remain high (70-90%) over thee Illinois counties into the
afternoon.

Britt

&&

.LONG TERM...  (Wednesday through Next Monday)
Issued at 330 PM CST Mon Nov 4 2024

Mainly dry weather is still expected Wednesday into Thursday night
as an upper ridge moves across the area.  The LREF is showing the
next upper trough moving the Midwest on Saturday night which will
bring rain chances to the area from Friday to Sunday with the best
chances (70-90%) on Saturday and Saturday night.  Temperatures will
remain seasonable through the weekend.

Britt

&&

.AVIATION...  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 533 PM CST Mon Nov 4 2024

Occasional showers and scattered thunderstorms are expected to
affect the terminals through the evening into the overnight hours
and then move out on Tuesday morning. A few of these storms could
produce wind gusts over 35 knots and small hail. MVFR and IFR
ceilings and visibilities can be expected with this activity
before improving to VFR by late morning and early afternoon.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Nov 4, 1:54 PM CST, 7 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
154 PM CST Mon Nov 4 2024

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-052000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
154 PM CST Mon Nov 4 2024

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected through tonight. Some could be severe,
mainly in central Missouri this evening. The primary threats are
damaging winds and a few tornadoes, along with locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms will end on Tuesday morning. Otherwise no hazardous
weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotters activation will be likely tonight.

Britt

In the hours before

Local storm report, Nov 4, 5:05 PM CST, 4 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
505 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Rain             Staunton                39.01N 89.79W
11/04/2024  E1.60 Inch       Macoupin           IL   Trained Spotter

            Storm total so far.

&&

Pfahler
Local storm report, Nov 4, 5:38 PM CST, 4 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
538 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     Rain             Saint Peters            38.77N 90.60W
11/04/2024  M2.79 Inch       St. Charles        MO   NWS Employee

            Storm total. 1.22 inches since 7 am.

&&

Britt
Local storm report, Nov 4, 5:41 PM CST, 4 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
541 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     Rain             1 S Mine La Motte       37.61N 90.29W
11/04/2024  M6.00 Inch       Madison            MO   Public

            Storm total as of 5:30 PM.

&&

BRC
Local storm report, Nov 4, 5:54 PM CST, 3 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
554 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Rain             1 SSE Ste. Genevieve    37.96N 90.04W
11/04/2024  M6.84 Inch       Ste. Genevieve     MO   Trained Spotter

            Storm total so far.

&&

Pfahler
Local storm report, Nov 4, 7:02 PM CST, 2 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
702 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     Rain             Ferguson                38.74N 90.30W
11/04/2024  M4.18 Inch       St. Louis          MO   Public

            Storm total so far.

&&

Pfahler
Local storm report, Nov 4, 9:00 PM CST, 51 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
900 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     Rain             Staunton                39.01N 89.79W
11/04/2024  M3.00 Inch       Macoupin           IL   Trained Spotter

            Storm total so far.

&&

Pfahler

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 7:43 PM CSTFlood WatchLSXCrawford, Franklin, Iron, Jefferson, Madison, Reynolds and 6 more16 hr
Nov 4, 8:18 PM CSTSevere Thunderstorm WarningLSXCrawford, Gasconade, Osage42 min
Nov 4, 9:11 PM CSTAreal Flood AdvisoryLSXFranklin, Gasconade, Warren3 hr
Nov 4, 9:38 PM CSTSevere Thunderstorm WarningLSXLincoln, Saint Charles37 min
Nov 4, 9:44 PM CSTTornado Warning Tornado observedLSXLincoln, Saint Charles16 min
Nov 4, 9:49 PM CSTSevere Thunderstorm WarningLSXCrawford, Franklin, Washington41 min
Nov 4, 10:03 PM CSTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis42 min
Nov 4, 10:17 PM CSTAreal Flood AdvisoryLSXCrawford4 hr
Nov 5, 12:13 AM CSTAreal Flood AdvisoryLSXFranklin, Saint Charles3 hr
Nov 5, 12:16 AM CSTAreal Flood AdvisoryLSXFranklin, Gasconade, Warren119 min
Nov 5, 12:55 AM CSTAreal Flood AdvisoryLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis3 hr
Nov 5, 1:20 AM CSTAreal Flood AdvisoryLSXCrawford, Franklin, Jefferson, Washington3 hr
Nov 5, 1:26 AM CSTFlash Flood WarningLSXFranklin, Jefferson, Washington5 hr
Nov 5, 2:39 AM CSTFlash Flood WarningLSXSaint Louis, City of Saint Louis5 hr
Nov 5, 3:13 AM CSTFlash Flood WarningLSXCrawford, Franklin, Washington3 hr
Nov 5, 3:23 AM CSTRiver Flood WarningLSXSaint Charles28 hr
Nov 5, 4:36 AM CSTRiver Flood WarningLSXCrawford, Washington3 days
Nov 5, 4:42 AM CSTRiver Flood WarningLSXCrawford55 hr
Nov 5, 6:25 AM CSTAreal Flood WarningLSXCrawford, Franklin, Jefferson, Washington8 hr
Nov 5, 6:57 AM CSTAreal Flood WarningLSXSaint Louis, City of Saint Louis5 hr
Nov 5, 7:44 AM CSTRiver Flood WarningLSXJefferson, Saint Louis5 days
Nov 5, 7:44 AM CSTRiver Flood WarningLSXJefferson, Saint Louis7 days
Nov 5, 7:44 AM CSTRiver Flood WarningLSXJefferson, Saint Louis21 days
Nov 5, 7:44 AM CSTRiver Flood WarningLSXFranklin, Jefferson4 days
Nov 5, 7:44 AM CSTRiver Flood WarningLSXJefferson, Saint Louis5 days
Nov 5, 7:49 AM CSTRiver Flood WarningLSXFranklin3 days
Nov 5, 10:35 AM CSTRiver Flood WarningLSXLincoln13 hr
Nov 5, 11:38 AM CSTRiver Flood WarningLSXOsage4 days
Nov 5, 1:57 PM CSTAreal Flood WarningLSXFranklin, Jefferson6 hr

Nearby

River Flood Warnings in Missouri, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.